Alert archive / California / Special Weather Statements in 2016
Special Weather Statement, NWS Eureka, CA
NWS Eureka, CA issued this special weather statement at Mar 12, 2016, 5:49 AM PST for Humboldt County, California. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 12, 2016, 5:49 AM PST (13:49 UTC)
- Expired
- Mar 12, 2016, 6:45 AM PST
- In force
- 56 min
- Issued by
- NWS Eureka, CA
County Humboldt County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 21 km from the middle of the area, began a volume at 13:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 1.8 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1362 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 437 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
679
WWUS86 KEKA 121349
SPSEKA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA
549 AM PST SAT MAR 12 2016
CAZ001-003-121445-
REDWOOD COAST CA-NORTH COAST INTERIOR CA-
549 AM PST SAT MAR 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HUMBOLDT COUNTY UNTIL 645
AM PST...
AT 548 AM PST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR TRINIDAD TO 24 MILES
SOUTHWEST OF PETROLIA...AND MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH...ISOLATED LIGHTNING AND VERY HEAVY
RAINFALL WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
EUREKA...ARCATA...FORTUNA...RIO DELL...TRINIDAD...PETROLIA...
WESTHAVEN-MOONSTONE...MCKINLEYVILLE...SCOTIA...FERNDALE...BLUE LAKE...
KNEELAND...LOLETA...FRESHWATER...FERNBRIDGE...HUMBOLDT HILL...ROHNERVILLE...
PINE HILLS AND CAPETOWN.
LAT...LON 4064 12432 4063 12430 4068 12430 4076 12423
4075 12423 4070 12427 4069 12423 4071 12421
4076 12422 4081 12416 4081 12417 4077 12422
4100 12411 4111 12416 4115 12376 4043 12410
4014 12419 4026 12436 4032 12435 4045 12441
TIME...MOT...LOC 1348Z 269DEG 26KT 4105 12418 4008 12462
$$
RPAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at Mar 12, 3:38 AM PST, 2 hours 11 minutes earlier.
Area forecast discussion, Mar 12, 3:38 AM PST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
338 AM PST SAT MAR 12 2016
.SYNOPSIS...HEAVY RAIN EARLY THIS MORNING WILL GIVE WAY TO SHOWERS
THIS AFTERNOON AND OVERNIGHT. ANOTHER SYSTEM SUNDAY WILL BRING
ADDITIONAL HEAVY RAIN AND WIND TO THE AREA. A WARMING AND DRYING
TREND IS EXPECTED BY THE MIDDLE OF NEXT WEEK.
&&
.SHORT TERM...THROUGH TUESDAY...A COLD FRONT IS RAPIDLY
APPROACHING THE COAST THIS MORNING WITH A BAND OF HEAVY RAIN
EVIDENT ON RADAR. LIGHTNING STRIKES HAVE OCCURRED ALONG THE FRONT
OFF THE OREGON COAST AND IT IS NOT OUT OF THE QUESTION THAT A FEW
RUMBLES OF THUNDER WILL BE HEARD ON THE DEL NORTE OR HUMBOLDT
COAST EARLY THIS MORNING. WINDS HAVE INCREASED IN ADVANCE OF THE
FRONT WITH LOCATIONS NEAR CRESCENT CITY AND IN THE MOUNTAINS
GUSTING OVER 40 MPH. THERE IS POTENTIAL FOR A FEW GUSTS ALONG THE
FRONTAL BOUNDARY WITHIN A LINE OF HEAVIER CONVECTION TO GUST TO
NEAR 50 MPH FOR A PERIOD EARLY THIS MORNING ON THE HUMBOLDT AND
DEL NORTE COASTS. SPECIAL WEATHER STATEMENTS WILL BE ISSUED IF
NEEDED TO COVER THIS POSSIBILITY.
PERIODS OF HEAVY RAIN WILL PERSIST THROUGH THE MORNING HOURS AS THE
FRONT MOVES INLAND. BEHIND THE FRONT NUMEROUS SHOWERS ARE EXPECTED.
ANOTHER FRONT ON SUNDAY WILL BRING ANOTHER ROUND OF HEAVY RAIN AND
GUSTY SOUTH WINDS. TOTAL RAINFALL TODAY THROUGH SUNDAY WILL RANGE
FROM 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS TO NEAR 8 INCHES IN
THE MOUNTAINS. THIS HEAVY RAINFALL WILL LIKELY RESULT IN RISING
SMALL STREAMS AND CREEKS WHICH WILL HAVE THE POTENTIAL TO FLOOD LOW
LYING AREAS. THUS THE AREAL FLOOD WATCH REMAINS IN EFFECT FOR THE
ENTIRE REGION.
IN ADDITION TO THE RAIN...SNOW LEVELS WILL FLUCTUATE BETWEEN
ROUGHLY 5000 FEET AND 3000 FEET AHEAD OF AND BEHIND PASSING COLD
FRONTS...RESPECTIVELY...WITH THE LOWEST SNOW LEVELS LIKELY
OCCURRING SUNDAY NIGHT AND MONDAY. ELEVATIONS ABOVE 5000 FEET WILL
LIKELY SEE SEVERAL INCHES OF SNOW THROUGH THE WEEKEND...POSSIBLY
WELL OVER A FOOT...HOWEVER SNOW AMOUNTS BELOW 5000 FEET ARE MUCH
MORE UNCERTAIN DUE TO THE FLUCTUATING SNOW LEVELS. THE MOST LIKELY
TIME PERIODS FOR ELEVATIONS BELOW 5000 FEET TO SEE ACCUMULATING
SNOW WILL BE WITH THE SHOWER ACTIVITY TONIGHT/SUNDAY
MORNING...FOLLOWED BY MELTING RAINS...AND THEN AGAIN ON SUNDAY
NIGHT/MONDAY MORNING WHEN SNOW LEVELS WILL BE LOWEST. IT WOULD NOT BE
OUT OF THE QUESTION TO SEE A FEW FLAKES DOWN TO AROUND 3500 FEET
TONIGHT AS WELL...BUT THIS WILL LIKELY MELT QUICKLY AS
TEMPERATURES WARM. LONG STORY SHORT...GIVEN THAT THERE REMAINS
CONSIDERABLE UNCERTAINTY WITH THE SNOW AMOUNTS AT THE ELEVATIONS
THAT WOULD CAUSE TRAVEL IMPACTS...WILL HOLD OFF ON ANY WINTER
WEATHER ADVISORIES FOR THE TIME BEING. HOWEVER...THE FEW RESIDENTS
AT ELEVATIONS ABOVE 5000 FEET SHOULD BE PREPARED FOR SIGNIFICANT
SNOW ACCUMULATIONS OVER THE WEEKEND.
PRECIPITATION WILL DECREASE IN COVERAGE MONDAY INTO TUESDAY AS AN
UPPER LEVEL RIDGE BUILDS OVER THE WEST COAST. SNOW LEVELS WILL RISE
BACK OVER 5000 FEET AND A WARMING TREND WILL BEGIN MID WEEK.
.LONG TERM..WEDNESDAY THRU FRIDAY...LITTLE WAS CHANGED IN THE
EXTENDED FORECAST AS MODELS REMAIN ON TRACK WITH UPPER LEVEL
RIDGING MOVING OVER THE WESTERN UNITED STATES. THIS MEANS MOSTLY
DRY WEATHER AND NEAR TO SLIGHTLY ABOVE NORMAL DAY TIME
TEMPERATURES EXPECTED FOR THE MIDDLE OF NEXT WEEK. THE 5-WAVE
MODEL SUGGESTS THE DEVELOPMENT OF SPLIT FLOW WITH A SHORTWAVE
MOVING SOUTH OF THE RIDGE. THIS COULD BRING ENHANCED EASTERLY FLOW
THURSDAY AND FRIDAY WITH WARMER TEMPERATURES ALONG COASTAL AREAS.
THE NEXT OPPORTUNITY FOR RAIN WON'T BE TILL LATE NEXT WEEK BUT
THERE IS STILL DISPARITY BETWEEN THE LONG RANGE MODELS AT THIS
TIME. STAY TUNED. KML
&&
.AVIATION...A STRONG COLD FRONT WILL BRING HEAVY RAIN TO THE
REGION THIS MORNING AND POSSIBLY A FEW RUMBLES OF THUNDER ALONG
THE DEL NORTE AND HUMBOLDT COASTS. LOWER CEILINGS AND VISIBILITIES
INTO IFR WILL BE POSSIBLE IN THE RAIN THIS MORNING FOLLOWED BY
IMPROVING CONDITIONS INTO VFR THIS AFTERNOON. ANOTHER ROUND OF
HEAVY RAIN IS EXPECTED ON SUNDAY.
SOUTHERLY WIND GUSTS WILL BE STRONG EARLY THIS MORNING IN
HUMBOLDT AND DEL NORTE COUNTIES...DECREASING BEHIND THE FRONTAL
PASSAGE. ANOTHER ROUND OF VERY GUSTY CONDITIONS MAY OCCUR AHEAD
OF THE NEXT FRONT SUNDAY MORNING.
&&
.MARINE...THE WEATHER PATTERN REMAINS ACTIVE THROUGH THE WEEKEND AND
AND EARLY NEXT WEEK AS MULTIPLE APPROACHING SYSTEMS BRING PERIODS OF
GALES TO THE COASTAL WATERS. GALE WARNINGS WERE ISSUED FOR ANOTHER
QUICK HITTING FRONT THAT WILL TIGHTEN THE PRESSURE GRADIENT ACROSS
THE WATERS FOR A FEW HOURS THIS MORNING. EXPECT GUSTS UP TO 40 KT
MOSTLY FARTHER OFFSHORE, HOWEVER, AREAS NEAR SHORE AROUND POINT
SAINT GEORGE AND CAPE MENDOCINO CAN SEE GUSTS THIS HIGH EARLY THIS
MORNING. ADDITIONALLY, SOME THUNDERSTORMS WILL BE POSSIBLE ON THE
LEADING EDGE OF THE FRONT NORTH OF CAPE MENDOCINO. WINDS WILL EASE
SUBTLY AND BRIEFLY BEHIND THE FRONT BY THIS AFTERNOON. A GALE
WATCH REMAINS IN EFFECT TONIGHT THROUGH SUNDAY MORNING AS THE NEXT
FRONT FLEXES THE GRADIENT. THE STRONGEST WINDS SHOULD BE EARLY
SUNDAY MORNING. BY EARLY NEXT WEEK, BUILDING HIGH PRESSURE WILL
NOSE OVER THE REGION PUSHING ADDITIONAL SYSTEMS TO OUR NORTH AND
GIVE THE COASTAL WATERS A BREAK FROM FRONTS. MEANWHILE, A WESTERLY
SWELL WILL BUILD TODAY AND PEAK ON SUNDAY BRINGING NEARLY 20 FT
SEAS TO THE COASTAL WATERS. ENP SUGGESTS THAT THIS SWELL WILL
BRING LARGE ENOUGH SURF TO REACH ADVISORY CRITERIA. I HAVE A
SNEAKING SUSPICION THAT ENP AND NWPS MAY BE OVERDOING THE SWELL BY
COMBINING THE SHORT PERIOD WAVES WITH THE LONGER PERIOD ONES. THE
TIME PERIOD ALSO COINCIDES WITH A PASSING FRONT THAT SHOULD HIKE
UP SHORTER PERIOD WAVES (WHICH ARE CURRENTLY ABSENT FROM BOTH THE
NWPS AND ENP MODEL OUTPUT). BUT EITHER WAY YOU LOOK AT IT THE SEA
STATE IS STILL EXPECTED TO GET QUITE LARGE ON SUNDAY (AROUND 20
FT). STAY TUNED. KML
&&
.HYDROLOGY...A PERIOD OF HEAVY RAIN THIS MORNING COULD RESULT IN
LOCAL FLOODING OF SMALL STREAMS AND LOW LYING AREAS. LIGHT RAIN
WILL CONTINUE THROUGH SATURDAY EVENING. THE NEXT PERIOD OF HEAVY
RAIN IS EXPECTED LATE SATURDAY NIGHT INTO SUNDAY. DUE TO THE
CONTINUED RAIN THIS MAY BRING SOME RIVERS TO MONITOR OR LOW END
FLOOD STAGE LATE SUNDAY EVENING. CURRENT RAINFALL FORECASTS
SUGGEST THE NAVARRO RIVER WILL REACH FLOOD STAGE SUNDAY EVENING.
THIS COULD IMPACT HWY 128. CURRENT FORECASTS BRING THE EEL, MAD
AND VAN DUZEN TO MONITOR STAGE SUNDAY EVENING INTO MONDAY
MORNING...BUT CONFIDENCE IS LOW ON THE EXACT HEIGHTS SO THESE WILL
NEED TO BE MONITORED AS IT GETS CLOSER. MKK
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR CAZ001>004-076.
WIND ADVISORY UNTIL 10 AM PST THIS MORNING FOR CAZ003.
NORTHWEST CALIFORNIA COASTAL WATERS...
GALE WATCH FROM THIS EVENING THROUGH SUNDAY MORNING FOR PZZ470.
GALE WARNING UNTIL 9 AM PST THIS MORNING FOR PZZ450-470-475.
SMALL CRAFT ADVISORY UNTIL 3 AM PDT TUESDAY FOR PZZ455.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
FOR FORECAST ZONE INFORMATION
SEE FORECAST ZONE MAP ONLINE:
HTTP://WWW.WEATHER.GOV/EUREKA/ZONEMAP.PNGHazardous weather outlook, Mar 12, 5:44 AM PST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 544 AM PST SAT MAR 12 2016 CAZ002-131400- MENDOCINO COAST- 544 AM PST SAT MAR 12 2016 ...FLOOD WATCH IN EFFECT THROUGH LATE SUNDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A FLOOD WATCH IS CURRENTLY IN EFFECT THROUGH LATE SUNDAY NIGHT. RAIN FALLING ON ALREADY SATURATED GROUND WILL ALLOW SMALL STREAMS AND CREEKS TO RISE. URBAN AND SMALL STREAM FLOODING WILL BE POSSIBLE THROUGH THE WEEKEND. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FLOOD WATCH IS CURRENTLY IN EFFECT THROUGH LATE SUNDAY NIGHT. RAIN FALLING ON ALREADY SATURATED GROUND WILL ALLOW SMALL STREAMS AND CREEKS TO RISE. URBAN AND SMALL STREAM FLOODING WILL BE POSSIBLE THROUGH THE WEEKEND. HIGH SURF WILL BE POSSIBLE ON SUNDAY ALONG THE MENDOCINO COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-131400- NORTH COAST INTERIOR- 544 AM PST SAT MAR 12 2016 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING... ...FLOOD WATCH IN EFFECT THROUGH LATE SUNDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A FLOOD WATCH IS CURRENTLY IN EFFECT THROUGH LATE SUNDAY NIGHT. RAIN FALLING ON ALREADY SATURATED GROUND WILL ALLOW SMALL STREAMS AND CREEKS TO RISE. URBAN AND SMALL STREAM FLOODING WILL BE POSSIBLE THROUGH THE WEEKEND. A WIND ADVISORY IS CURRENTLY IN EFFECT THROUGH 10 AM THIS MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FLOOD WATCH IS CURRENTLY IN EFFECT THROUGH LATE SUNDAY NIGHT. RAIN FALLING ON ALREADY SATURATED GROUND WILL ALLOW SMALL STREAMS AND CREEKS TO RISE. URBAN AND SMALL STREAM FLOODING WILL BE POSSIBLE THROUGH THE WEEKEND. STRONG SOUTH WIND GUSTS ON EXPOSED RIDGES WILL BE POSSIBLE SUNDAY MORNING MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ001-131400- REDWOOD COAST- 544 AM PST SAT MAR 12 2016 ...FLOOD WATCH IN EFFECT THROUGH LATE SUNDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A FLOOD WATCH IS CURRENTLY IN EFFECT THROUGH LATE SUNDAY NIGHT. RAIN FALLING ON ALREADY SATURATED GROUND WILL ALLOW SMALL STREAMS AND CREEKS TO RISE. URBAN AND SMALL STREAM FLOODING WILL BE POSSIBLE THROUGH THE WEEKEND. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FLOOD WATCH IS CURRENTLY IN EFFECT THROUGH LATE SUNDAY NIGHT. RAIN FALLING ON ALREADY SATURATED GROUND WILL ALLOW SMALL STREAMS AND CREEKS TO RISE. URBAN AND SMALL STREAM FLOODING WILL BE POSSIBLE THROUGH THE WEEKEND. HIGH SURF WILL BE POSSIBLE ON SUNDAY ALONG THE COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ076-131400- MENDOCINO INTERIOR- 544 AM PST SAT MAR 12 2016 ...FLOOD WATCH IN EFFECT THROUGH LATE SUNDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A FLOOD WATCH IS CURRENTLY IN EFFECT THROUGH LATE SUNDAY NIGHT. RAIN FALLING ON ALREADY SATURATED GROUND WILL ALLOW SMALL STREAMS AND CREEKS TO RISE. URBAN AND SMALL STREAM FLOODING WILL BE POSSIBLE THROUGH THE WEEKEND. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FLOOD WATCH IS CURRENTLY IN EFFECT THROUGH LATE SUNDAY NIGHT. RAIN FALLING ON ALREADY SATURATED GROUND WILL ALLOW SMALL STREAMS AND CREEKS TO RISE. URBAN AND SMALL STREAM FLOODING WILL BE POSSIBLE THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ004-131400- UPPER TRINITY RIVER- 544 AM PST SAT MAR 12 2016 ...FLOOD WATCH IN EFFECT THROUGH LATE SUNDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A FLOOD WATCH IS CURRENTLY IN EFFECT THROUGH SUNDAY NIGHT. A WET WEATHER PATTERN WILL CONTINUE THROUGH EARLY NEXT WEEK. PERIODS OF HEAVY RAIN WITH BRING THE POTENTIAL FOR SMALL STREAM FLOODING. SNOW LEVELS WILL REMAIN GENERALLY AT 4000 FEET OR HIGHER THROUGH THE WEEKEND. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FLOOD WATCH IS CURRENTLY IN EFFECT THROUGH SUNDAY NIGHT. A WET WEATHER PATTERN WILL CONTINUE THROUGH EARLY NEXT WEEK. PERIODS OF HEAVY RAIN WITH BRING THE POTENTIAL FOR SMALL STREAM FLOODING. SNOW LEVELS WILL REMAIN GENERALLY AT 4000 FEET OR HIGHER THROUGH THE WEEKEND...BUT MAY FALL TO AROUND 3000 FEET BY EARLY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 12, 3:55 AM PST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA
355 AM PST SAT MAR 12 2016
CAZ001-003-121300-
REDWOOD COAST CA-NORTH COAST INTERIOR CA-
355 AM PST SAT MAR 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR DEL NORTE COUNTY UNTIL 500 AM
PST...
AT 352 AM PST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES WEST OF POINT
SAINT GEORGE TO 39 MILES WEST OF TRINIDAD...AND MOVING NORTHEAST AT
35 MPH.
WIND GUSTS UP TO 50 MPH...LIGHTNING AND HEAVY RAINFALL WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CRESCENT CITY...KLAMATH...JEDEDIAH SMITH STATE PARK...JACK MC NAMERA
FIELD AIRPORT...GASQUET...SMITH RIVER...BERTSCH-OCEANVIEW...FT DICK
AND KLAMATH GLEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4200 12371 4148 12388 4148 12407 4155 12408
4154 12405 4157 12410 4160 12410 4167 12414
4172 12415 4174 12417 4174 12420 4178 12426
4184 12422 4193 12420 4193 12419 4195 12421
4200 12421
TIME...MOT...LOC 1152Z 247DEG 28KT 4193 12446 4114 12489
RPASpecial weather statement, Mar 12, 4:51 AM PST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA
451 AM PST SAT MAR 12 2016
CAZ001-003-121400-
REDWOOD COAST CA-NORTH COAST INTERIOR CA-
451 AM PST SAT MAR 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HUMBOLDT AND
SOUTHWESTERN DEL NORTE COUNTIES UNTIL 600 AM PST...
AT 450 AM PST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
KLAMATH TO 35 MILES WEST OF PETROLIA...AND MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH...VERY HEAVY RAINFALL AND OCCASIONAL
LIGHTNING WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
EUREKA...ARCATA...ORICK...KLAMATH...FORTUNA...TRINIDAD...
MCKINLEYVILLE...SCOTIA...FERNDALE...BLUE LAKE...KNEELAND...
LOLETA...FRESHWATER...FERNBRIDGE...HUMBOLDT HILL...KLAMATH GLEN AND
ROHNERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4052 12438 4076 12423 4070 12426 4069 12423
4071 12421 4073 12423 4081 12417 4081 12419
4076 12422 4077 12423 4099 12412 4113 12416
4138 12407 4154 12408 4153 12405 4155 12409
4163 12412 4170 12371 4044 12402 4040 12438
TIME...MOT...LOC 1250Z 256DEG 36KT 4157 12414 4042 12495
RPASpecial weather statement, Mar 12, 5:49 AM PST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA
549 AM PST SAT MAR 12 2016
CAZ001-003-121445-
REDWOOD COAST CA-NORTH COAST INTERIOR CA-
549 AM PST SAT MAR 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HUMBOLDT COUNTY UNTIL 645
AM PST...
AT 548 AM PST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR TRINIDAD TO 24 MILES
SOUTHWEST OF PETROLIA...AND MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH...ISOLATED LIGHTNING AND VERY HEAVY
RAINFALL WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
EUREKA...ARCATA...FORTUNA...RIO DELL...TRINIDAD...PETROLIA...
WESTHAVEN-MOONSTONE...MCKINLEYVILLE...SCOTIA...FERNDALE...BLUE LAKE...
KNEELAND...LOLETA...FRESHWATER...FERNBRIDGE...HUMBOLDT HILL...ROHNERVILLE...
PINE HILLS AND CAPETOWN.
LAT...LON 4064 12432 4063 12430 4068 12430 4076 12423
4075 12423 4070 12427 4069 12423 4071 12421
4076 12422 4081 12416 4081 12417 4077 12422
4100 12411 4111 12416 4115 12376 4043 12410
4014 12419 4026 12436 4032 12435 4045 12441
TIME...MOT...LOC 1348Z 269DEG 26KT 4105 12418 4008 12462
RPAThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 10:57 PM PST | Gale Warning | EKA | 10 hr | |
| Mar 12, 3:55 AM PST | Special Weather Statement | EKA | Del Norte | 65 min |
| Mar 12, 4:29 AM PST | Special Marine Warning | EKA | 61 min | |
| Mar 12, 4:51 AM PST | Special Weather Statement | EKA | Humboldt | 69 min |
| Mar 12, 5:15 AM PST | Special Marine Warning | EKA | 90 min | |
| Mar 12, 8:32 AM PST | Special Weather Statement | EKA | Mendocino | 13 min |
| Mar 12, 9:11 AM PST | Gale Warning | EKA | 29 hr | |
| Mar 12, 1:56 PM PST | Flood Watch | EKA | 36 hr | |
| Mar 12, 2:21 PM PST | High Surf Advisory | EKA | 34 hr | |
| Mar 12, 3:08 PM PST | Wind Advisory | EKA | 25 hr | |
| Mar 12, 3:21 PM PST | Winter Weather Advisory | EKA | 15 hr |
Nearby
Special Weather Statements in California, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.